Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Missed periods post intake of emergency contraceptive pill - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   my gf and me had a sex on 7th aug. at 11pm and she take unwanted 72 in mng 9.30 am.but till now her periods are not started and in last month they started at 17th
Doctor :   Hi
Doctor :   DrXXXhere
User :   hi
Doctor :   Let me read what you have typed.
User :   ok
Doctor :   Are her periods regular?
User :   yes in the june that was on 24 and in july on 17
Doctor :   What is her cycle length?
User :   1st day very less blood and on 5 th day almost stop
User :   bt on on 9th and 10 th august she had a bleeding also.
Doctor :   I mean what is the duration of her cycle, after how many days does she get her periods usually?
User :   almost 25 to 30 days...not sure.....but that varies with 4-5 days previous or later
Doctor :   First of all her cycle length keeps on altering and also emergency contraceptive pills like unwanted 72 alter the hormonal levels of the body and this usually contributes to cycle changes.
Doctor :   If the usual cycle duration varies then she may have it after a day or so.
User :   please tell me is there any pragnancy type fear......and we had also test with prega news and we get negative result
Doctor :   These pills are about 95% effective, also the urine test is not a confirmatory test.
Doctor :   This test usually comes positive after about 35 days of having the first cycle
User :   then what should we do??
Doctor :   During which day of cycle did you have intercourse?
User :   we intercourse on 7th august.and that time she had no periods
Doctor :   Usually 1st and last seven days of the cycle are considered safe.
Doctor :   The only confirmatory test is BLood HCG test, you can go for that after waiting a day or two for periods.
Doctor :   It seems she had intercourse on the safe day.
User :   if she got her periods then could we say that in that situation she is safe from pragnancy
Doctor :   Yes
Doctor :   Probably she might have it in few days
Doctor :   This pill would be causing the delay
Doctor :   As it altered the hormonal changes
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor